MAUDE Adverse Event Report: CORDIS CORPORATION CATH F4 INF AL I 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F4 INF AL I 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 538445
Health Effect - Clinical Codes Vasoconstriction (2126); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the small atraumatic blunt tip of the infiniti coronary angiography catheter (cath f4 inf al i 100cm) separated from the ¿probe¿ during withdrawal of the "probe" due to radial spasm.There was no reported patient injury.Both the catheter and the tip were removed from the patient.The intended procedure was reported to be a diagnostic coronarography and the access site was radial.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.It is unknown if there was resistance met while advancing the device and or if there was resistance/friction experienced during any part of the procedure.It is also unknown if unusual force was necessary during the use of the device or if excessive torquing was required.The atraumatic end in the distal part tip separated.The tip was recovered at the same time as the catheter was removed.There was no consequence to the patient as a result of the removal; however, the patient experienced radial spasm.It is unknown if the patient was hospitalized or if the patient require extended hospitalization because of this event.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Based on additional information, the type of reportable event was changed to serious injury.The device was received for evaluation and it is currently in progress.Additional information is pending.
 
Event or Problem Description
There was no difficulty experienced in prepping the device.There was resistance encountered while advancing the device.Resistance/friction was also felt when removing the probe.The probe was "bumping against something".After trying to pass without success, the probe was removed.There was no excessive torque required.The non-traumatic tip separated from the lead; it came out of the patient when the probe was withdrawn (the tip was on the guide at the exit of the introducer).The tip was recovered at the same time as the catheter was removed.The tip was recovered without difficulty.There was no consequence to the patient as a result of the removal; however, the patient experienced radial spasm and pain, for which and an iv injection of morphine was administered.The patient was not hospitalized or required prolonged hospitalization because of this event.
 
Additional Manufacturer Narrative
As reported, the small atraumatic blunt tip of the infiniti coronary angiography catheter (cath f4 inf al i 100cm) separated from the ¿probe¿ during withdrawal of the "probe" due to radial spasm.There was no reported patient injury.Both the catheter and the tip were removed from the patient.The intended procedure was reported to be a diagnostic coronary angiogram via the radial artery.The patient was male and a former smoker.There was no lesion calcification, moderate tortuosity and the device was not used for a chronic total occlusion.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was resistance encountered while advancing the device.Resistance/friction was also felt when removing the probe.The probe was "bumping against something".After trying to pass without success, the probe was removed.There was no excessive torque required.The non-traumatic tip separated from the lead; it came out of the patient when the probe was withdrawn (the tip was on the guide at the exit of the introducer).The tip was recovered at the same time as the catheter was removed.The tip was recovered without difficulty.There was no consequence to the patient because of the removal however, the patient experienced radial spasm and pain, for which and an iv injection of morphine was administered.The patient was not hospitalized and did not require prolonged hospitalization because of this event.A non-sterile ¿cath f4 inf al i 100cm¿ was received for analysis.The unit presented with a separated brite tip.The separated brite tip was not returned for analysis.No other damages or anomalies were observed during visual inspection.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem results of the distal portion of the catheter where the separation occurred presented evidence of elongations and material transfer of the brite tip material.The products were not returned for analysis however, it was reported both affected devices share the same lot number.A product history record (phr) review of lot 17933512 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported customer event ¿bite tip/distal-tip-separated-in patient¿ was confirmed.Arterial spasm is a known complication of any percutaneous procedure.Material elongation patterns are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the brite tip/distal tip material fused to the body/shaft was induced to a tensile force that exceeded the brite tip/distal tip material yield strength prior to the separation.Procedural /handling factors may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Complications may occur at any time during or after the procedure.Possible complications include but are not limited to the following: air embolism, hematoma at the puncture site, infection, and perforation of the vessel wall.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH F4 INF AL I 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key13995879
Report Number9616099-2022-05508
Device Sequence Number5058448
Product Code DQO
UDI-Device Identifier10705032014762
UDI-Public10705032014762
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number538445
Device Catalogue Number538445
Device Lot Number17933512
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer05/26/2022
05/26/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/28/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown